Display Settings:

Format

Send to:

Choose Destination
We are sorry, but NCBI web applications do not support your browser and may not function properly. More information
J Clin Neurosci. 2001 Sep;8(5):460-2.

Intense and recurrent déjà vu experiences related to amantadine and phenylpropanolamine in a healthy male.

Author information

  • 1Department of Psychiatry, Turku University Central Hospital, Turku, Finland. tero.taiminen@utu.fi

Abstract

We report a case of a 39-year-old caucasian healthy male physician who developed intense and recurrent déjà vu experiences within 24h of initiating concomitant amantadine-phenylpropanolamine treatment against influenza. Déjà vu experiences terminated on discontinuation of medication. Findings in temporal epilepsy suggest that mesial temporal structures, including hippocampus, are related to paramnesic symptoms. On the other hand, previous case reports have confirmed that both amantadine and phenylpropanolamine alone, and particularly in combination, can induce psychotic symptoms due to their dopaminergic activity. The authors suggest that déjà vu experiences may be provoked by increased dopamine activity in mesial temporal structures of the brain.

Copyright 2001 Harcourt Publishers Ltd.

PMID:
11535020
[PubMed - indexed for MEDLINE]
PubMed Commons home

PubMed Commons

0 comments
How to join PubMed Commons

    Supplemental Content

    Icon for Elsevier Science
    Loading ...
    Write to the Help Desk